MAUDE Adverse Event Report: PERFUSION SYSTEMS PERFORMER CPB SUPPORT SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS PERFORMER CPB SUPPORT SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number R5100052
Medical Device Problem Code Pumping Problem (3016)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis: the reported issue of pump 1 was intermittently not working was verified during field service.During service the technician noted that when turning on the instrument the motor would spin during the self-test.The technician pressed the start button for the pm4 which did not work.The technician then swapped the connectors on the sin-ui board and they were able to turn the motor on with a pm2's start button while pm2 itself would not start with pm4's start button.The issue was resolved by replacing the overlay for pm4 (pn r5903049 ).Post-repair testing was performed per specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of this performer instrument, the customer reported that pump 1 was intermittently not working.The instrument primed the cardioplegia pump and delivered the first rx correctly.The second delivery stopped at 100ml.The customer then had to use the hand-crank before restarting the instrument with no issues.The instrument was replaced with a back up and there was no reported adverse patient effect.Additional information was requested to confirm how long the handcrank was in use for, however this is unavailable.
 
Additional Manufacturer Narrative
Product analysis: the reported issue of pump 1 was intermittently not working was verified during field service.During service the technician noted that when turning on the instrument the motor would spin during the self-test.The technician pressed the start button for the pm4 which did not work.The technician then swapped the connectors on the sin-ui board and they were able to turn the motor on with a pm2's start button while pm2 itself would not start with pm4's start button.The issue was resolved by replacing the overlay for pm4 (pn r5903049).Post-repair testing was performed per specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PERFORMER CPB SUPPORT SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13598959
Report Number2184009-2022-00017
Device Sequence Number1856795
Product Code DTQ
UDI-Device Identifier00885074514857
UDI-Public00885074514857
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K052555
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR5100052
Device Catalogue NumberR5100052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown